DOUGLAS DONALD, M.D., F.A.C.P.; RICHARD E. WUNSCH, M.D.
Acute hemolytic anemia resulting from the use of sulfonamides has been frequently reported. Long, Haviland, Edwards and Bliss,1 in a large series, noted its occurrence in 1.8 per cent of cases following the administration of sulfanilamide and in 0.6 per cent after sulfapyridine. This toxic effect was not seen with sulfathiazole.
Rothstein and Cohn,2 however, have recently reported one case, and Bunim and Israel3 two cases following sulfathiazole.
Sulfadiazine has been considered innocuous as far as the hematopoietic system is concerned. Mild anemias may occur, but to date no case of hemolytic anemia following its use has been reported. For
DOUGLAS DONALD, RICHARD E. WUNSCH. ACUTE HEMOLYTIC ANEMIA WITH TOXIC HEPATITIS CAUSED BY SULFADIAZINE; REPORT OF A CASE(ACUTE HEMOLYTIC ANEMIA WITH TOXIC HEPATITIS CAUSED BY SULFADIAZINE; REPORT OF A CASE*). Ann Intern Med. 1944;21:709–711. doi: 10.7326/0003-4819-21-4-709
Download citation file:
Published: Ann Intern Med. 1944;21(4):709-711.
Emergency Medicine, Gastroenterology/Hepatology, Hematology/Oncology, Liver Disease, Red Cell Disorders.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use